MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Perforation (2001)
Date of Event 02/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during a stent placement procedure, performed on (b)(6) 2022.Post procedure, on (b)(6) 2022, the patient came to the emergency room with pain and fever.A ct scan was performed and it was noted that the plastic stent perforated the duodenum wall opposite of the ampulla.On (b)(6) 2022, an endoscopic retrograde cholangiopancreatography procedure was performed.The physician pulled the stent and closed the perforation with an over the scope ovesco clip.There were no information if a new stent was implanted to the patient.The patient remained in the hospital for observation in stable condition.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e2114 captures the reportable event of perforation.Patient code e2330 captures the reportable event of pain.Impact code f23 captures the reportable event of unexpected medical intervention.Impact code f12 captures the reportable event of serious injury/illness/ impairment.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: correction updated b5 correction to block b3 (date of event), d6b (explant date); d7a (sud reprocessed and reused), and h8 (usage of device).
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during a stent placement procedure in the common bile duct, performed on (b)(6), 2022.Post procedure, on (b)(6), 2022, the patient came to the emergency room with pain and fever.A ct scan was performed and it was noted that the plastic stent perforated the duodenum wall opposite of the ampulla.An endoscopic retrograde cholangiopancreatography procedure was performed and the physician pulled the stent and closed the perforation with an over the scope ovesco clip.There was no new stent implanted into the patient.The patient remained in the hospital for observation in stable condition.No further information has been obtained despite good faith efforts.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13789798
Report Number3005099803-2022-01166
Device Sequence Number14409043
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public08714729787327
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534230
Device Catalogue Number3423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown